Hail, Benton
- When
- March 29, 7:19 AM CST
- Where
- Benton County, 2 mi W of Mora
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.517, -93.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 29, 1:49 AM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 149 AM CST FRI MAR 29 2002 MAIN FOCUS WILL BE WITH POPS TODAY/TUESDAY AND WITH TEMPERATURES. WATER VAPOR IMAGERY SHOWS UPPER LEVEL SYSTEM ACROSS SOUTHERN TIP OF CALIFORNIA...WITH PACIFIC MOISTURE STREAMING ACROSS THE SOUTHERN PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY. MAIN NORTHERN STREAM ENERGY WAS LOCATED FROM THE NORTHERN PLAINS INTO THE UPPER MISSISSIPPI VALLEY. 500H PROFILER WAS SHOWING A WEAK DISTURBANCE ACROSS WESTERN KANSAS...WITH 850 LOW LEVEL JET ACROSS CENTRAL KANSAS. SURFACE BOUNDARY WAS STRETCHING ACROSS CENTRAL KANSAS THROUGH CENTRAL MISSOURI...WITH SURFACE LOW OVER SOUTHWEST KANSAS. REGIONAL RADARS WERE INDICATING WAA SHOWERS ACROSS EASTERN NEBRASKA/NORTHEAST KANSAS/WESTERN IOWA...AND NORTHWEST MISSOURI. MODELS CONTINUE IN GOOD AGREEMENT WITH RESPECT TO TRACK OF SOUTHERN STREAM SYSTEM...AND KEEP IT TO THE SOUTH OF THE AREA...AND THE CWA MAINLY UNDER THE INFLUENCE OF THE NORTHERN STREAM. TIMING OF SURFACE FRONT IS ALSO IN AGREEMENT TODAY. UPPER LEVEL WAVE IN NORTHERN STREAM IS EXPECTED TO DROP SOUTHEAST AND WILL HELP TO PUSH FRONT AND SURFACE LOW TO THE SOUTHEAST AND THROUGH THE AREA. AHEAD OF THE FRONT...MODEL SOUNDINGS SHOWING ELEVATED CAPES OF 300 TO 400 J/KG WITH AN INCREASING AREA OF LOW LEVEL MOISTURE ALONG AND AHEAD OF THE BOUNDARY. GOOD WARM AIR ADVECTION ALSO TAKING PLACE...WITH BEST WAA LIFT ACROSS NORTHERN MO...WHERE MOISTURE DEPTH ALSO BETTER. FRONT PUSHES THROUGH BY MIDDAY...AND WITH WEAK CAA BEHIND THE FRONT...SHOULD SHUT OFF ANY CHANCE OF PRECIPITATION FOR THE AFTERNOON. AVN MOS HAS BEEN HORRIBLY TOO LOW LAST COUPLE OF DAYS...AND STILL LOOKS TO BE TOO LOW TODAY. WILL GO CLOSER TO ETA 2M AND FWC GUIDANCE FOR TEMPS TODAY. SURFACE LOW/FRONT AND MOISTURE PUSH OFF TO THE EAST FOR TONIGHT WITH WEAK HIGH PRESSURE MOVING INTO THE AREA. UPPER LEVELS REMAIN UNDER INFLUENCE OF NORTHERN STREAM WITH S STREAM WAVE PUSHING INTO WESTERN TEXAS AND MOISTURE REMAINING SOUTH OF THE AR/MO BORDER. SURFACE HIGH REMAINS OVER THE AREA ON SATURDAY WITH S STREAM LOW PUSHING EAST ACROSS TEXAS. MID LEVEL MOISTURE INCREASES ACROSS THE AREA AND MAY LIMIT HEATING DURING THE DAY. MAIN LIFT/DEEP MOISTURE REMAIN SOUTH OF THE CWA AND WILL LEAVE POPS OUT OF THE FORECAST. UPPER LEVEL WAVE PUSHES INTO EASTERN TEXAS SATURDAY NIGHT WITH N EDGE OF MOISTURE ALONG THE MO/AR BORDER. GOOD SW FLOW DEVELOPS AHEAD OF NEXT SIGNIFICANT WAVE IN THE NORTHERN PLAINS. SHOULD SEE GOOD WARMING ON MONDAY...BEFORE ARCTIC BOUNDARY PUSHES THROUGH ON TUESDAY. MAY SEE ANOTHER FREEZE BY MID WEEK AS ARCTIC AIR PUSHES BACK INTO THE REGION. HOPE TO HAVE ISC GRIDS DONE BY 09Z. .SGF... MO...NONE. KS...NONE. LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CST FRI MAR 29 2002 * HAZARDOUS WEATHER THREAT(S)... SHOWERS AND THUNDERSTORMS. * THREAT AREAS AND TIMING... ACROSS THE ENTIRE AREA THIS MORNING AND EARLY AFTERNOON. * DISCUSSION... A COLD FRONT WILL PUSH THROUGH THE AREA TODAY. AHEAD OF THE FRONT...MOISTURE WILL CONTINUE TO INCREASE. ENOUGH INSTABILITY IS EXPECTED FOR THUNDERSTORMS TO DEVELOP. STORMS ARE NOT EXPECTED TO BECOME SEVERE. * SPOTTER ACTIVATION OUTLOOK... NOT EXPECTED. * EXTENDED OUTLOOK... AN ARCTIC COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY NIGHT AND TUESDAY. MUCH COLDER TEMPERATURES WILL OCCUR BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY...WITH FREEZING TEMPERATURES POSSIBLE. THOSE WITH AGRICULTURAL INTERESTS SHOULD CONTINUE TO MONITOR THE SITUATION... AND BE PREPARED TO COVER YOUR OUTDOOR VEGETATION SHOULD A FREEZE WARNING BE ISSUED NEXT WEEK. LINDENBERG THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286181.